Asymptotics and Bootstrap for Transformed Panel Data Regressions
AbstractThis paper investigates the asymptotic properties of quasi-maximum likelihood estimators for transformed random effects models where both the response and (some of) the covariates are subject to transformations for inducing normality, flexible functional form, homoscedasticity, and simple model structure. We develop a quasi maximum likelihood-type procedure for model estimation and inference. We prove the consistency and asymptotic normality of the parameter estimates, and propose a simple bootstrap procedure that leads to a robust estimate of the variance-covariance matrix. Monte Carlo results reveal that these estimates perform well in finite samples, and that the gains by using bootstrap procedure for inference can be enormous.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by East Asian Bureau of Economic Research in its series Development Economics Working Papers with number 22477.
Date of creation: Jan 2008
Date of revision:
Contact details of provider:
Postal: JG Crawford Building #13, Asia Pacific School of Economics and Government, Australian National University, ACT 0200
Web page: http://www.eaber.org
More information through EDIRC
Asymptotics; Bootstrap; Quasi-MLE; Transformed panels; Variance-covariance matrix estimate;
Other versions of this item:
- Liangjun Su & Zhenlin Yang, 2009. "Asymptotics and Bootstrap for Transformed Panel Data Regressions," Working Papers 03-2009, Singapore Management University, School of Economics.
- C23 - Mathematical and Quantitative Methods - - Single Equation Models; Single Variables - - - Models with Panel Data; Spatio-temporal Models
- C15 - Mathematical and Quantitative Methods - - Econometric and Statistical Methods and Methodology: General - - - Statistical Simulation Methods: General
- C51 - Mathematical and Quantitative Methods - - Econometric Modeling - - - Model Construction and Estimation
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Potscher, Benedikt M & Prucha, Ingmar R, 1989.
"A Uniform Law of Large Numbers for Dependent and Heterogeneous Data Processes,"
Econometric Society, vol. 57(3), pages 675-83, May.
- Potscher, Benedikt M. & Prucha, Ingmar R., 1987. "A Uniform Law of Large Numbers for Dependent and Heterogeneous Data Process," Working Papers 87-26, C.V. Starr Center for Applied Economics, New York University.
- H. Kelejian, Harry & Prucha, Ingmar R., 2001. "On the asymptotic distribution of the Moran I test statistic with applications," Journal of Econometrics, Elsevier, vol. 104(2), pages 219-257, September.
- Yang, Zhenlin & Tsui, Albert K., 2004. "Analytically calibrated Box-Cox percentile limits for duration and event-time models," Insurance: Mathematics and Economics, Elsevier, vol. 35(3), pages 649-677, December.
- Donald W.K. Andrews, 1990.
"Generic Uniform Convergence,"
Cowles Foundation Discussion Papers
940, Cowles Foundation for Research in Economics, Yale University.
- Frees,Edward W., 2004. "Longitudinal and Panel Data," Cambridge Books, Cambridge University Press, number 9780521828284, December.
- Yang, Z.L. & Tse, Y.K., 2007. "A Corrected Plug-in Method for Quantile Interval Construction Through a Transformed Regression," Journal of Business & Economic Statistics, American Statistical Association, vol. 25, pages 356-376, July.
- Yang, Zhenlin, 2006. "A modified family of power transformations," Economics Letters, Elsevier, vol. 92(1), pages 14-19, July.
- Abrevaya, Jason, 1999. "Leapfrog estimation of a fixed-effects model with unknown transformation of the dependent variable," Journal of Econometrics, Elsevier, vol. 93(2), pages 203-228, December.
- Frees,Edward W., 2004. "Longitudinal and Panel Data," Cambridge Books, Cambridge University Press, number 9780521535380, December.
- Konstantinos Giannakas & Kien C. Tran & Vangelis Tzouvelekas, 2003. "On the choice of functional form in stochastic frontier modeling," Empirical Economics, Springer, vol. 28(1), pages 75-100, January.
- Davidson, James, 1994. "Stochastic Limit Theory: An Introduction for Econometricians," OUP Catalogue, Oxford University Press, number 9780198774037.
- Andrews, Donald W K, 1987. "Consistency in Nonlinear Econometric Models: A Generic Uniform Law of Large Numbers [On Unification of the Asymptotic Theory of Nonlinear Econometric Models]," Econometrica, Econometric Society, vol. 55(6), pages 1465-71, November.
- Baltagi, Badi H., 1997. "Testing linear and loglinear error components regressions against Box-Cox alternatives," Statistics & Probability Letters, Elsevier, vol. 33(1), pages 63-68, April.
- Baltagi, Badi H. & Li, Qi, 1992. "A monotonic property for iterative GLS in the two-way random effects model," Journal of Econometrics, Elsevier, vol. 53(1-3), pages 45-51.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Shiro Armstrong).
If references are entirely missing, you can add them using this form.